MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Date of Event 09/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifier: (b)(6).
 
Event or Problem Description
Olympus reviewed the following literature titled "bronchial branch tracing navigation in ultrathin bronchoscopy-guided radial endobronchial ultrasound for peripheral pulmonary nodule." literature summary: this study aimed to describe the performance of bronchial branch tracing (bbt) as the sole navigation method in navigating ultrathin bronchoscope radial endobronchial ultrasound (utb-rebus) procedures for patients with small peripheral pulmonary lesions (ppls) by assessing both the navigation success and the diagnostic yield.A total of 47 patients with a mean age of 61.6 (sd 9.53) years were involved in this study.The median procedure time from the initiation of anaesthesia to the conclusion of the procedure was 40.0 (iqr 30.0¿45.0) minutes.The navigation success using bbt navigation was 91.5%.The index diagnostic yield was 82.9%, and at 12 months of follow-up, the final diagnostic yield increased to 91.5%.The overall diagnostic yield for forceps biopsy was 84.6% and 94.1% for cryobiopsy, p>0.05.In concentric-oriented rebus lesions, both forceps and cryobiopsy achieved a 100% diagnostic yield.The direct bronchus sign was the only factor associated with a better final diagnostic yield (97.3% vs.70.0%, p<0.01).Results: there was one case of pneumothorax in our cohort.Overall, bleeding complications occurred in 38.4% of cases, with the majority (27.7%) being grade 1.No severe bleeding or deaths were observed in our cohort.Type of adverse events/number of patients pneumothorax - 1 patient bleeding > grade 0 - 29 patients > grade 1 (bleeding is self-limiting and resolves with suctioning for less than 1 minute) - 13 patients > grade 2 (bleeding requires suctioning for more than 1 minute, repeat wedging of the bronchoscope, or instillation of a hemostatic agent) - 2 patients > grade 3 (bleeding necessitates balloon blockade for less than 20 minutes or premature termination of the procedure) - 3 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event is an accident, or a complication associated with a procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20598961
Report Number9614641-2024-02056
Device Sequence Number8787409
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BF-MP190F; CRYOPROBE BY ERBE; UM-S20-17S
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown